Nguyen Van Thé, Lionel
Fixed points in compactifications and combinatorial counterparts
Annales Henri Lebesgue, Volume 2 (2019), p. 149-185

Metadata

KeywordsRamsey theory, fixed point properties in topological dynamics

Abstract

The Kechris–Pestov–Todorcevic correspondence connects extreme amenability of topological groups with Ramsey properties of classes of finite structures. The purpose of the present paper is to recast it as one of the instances of a more general construction, allowing to show that Ramsey-type statements actually appear as natural combinatorial expressions of the existence of fixed points in certain compactifications of groups, and that similar correspondences in fact exist in various dynamical contexts.


References

[AH78] Abramson, Fred G.; Harrington, Leo A. Models without indiscernibles, J. Symb. Log., Volume 43 (1978) no. 3, pp. 572-600 | Article | MR 503795 | Zbl 0391.03027

[AKL12] Angel, Omer; Kechris, Alexander S.; Lyons, Russell Random Orderings and Unique Ergodicity of Automorphism Groups, J. Eur. Math. Soc., Volume 16 (2012) no. 10, pp. 2059-2095 | Article | MR 3274785 | Zbl 1304.22027

[BJM78] Berglund, John F.; Junghenn, Hugo D.; Milnes, Paul Compact right topological semigroups and generalizations of almost periodicity, Springer, Lecture Notes in Mathematics, Volume 663 (1978), x+243 pages | MR 513591 | Zbl 0406.22005

[BK17] Bartošová, Dana; Kwiatkowska, Aleksandra Gowers’ Ramsey theorem with multiple operations and dynamics of the homeomorphism group of the Lelek fan, J. Comb. Theory, Ser. A, Volume 150 (2017), pp. 108-136 | Article | MR 3645569 | Zbl 1377.05192

[BK18] Bartošová, Dana; Kwiatkowska, Aleksandra The universal minimal flow of the homeomorphism group of the Lelek fan (2018) (to appear in Trans. Am. Math. Soc.) | Article | Zbl 07051075

[BLALM16] Bartošová, Dana; Lopez-Abad, Jordi; Lupini, Martino; Mbombo, Brice R. The Ramsey property for Banach spaces, Choquet simplices, and their noncommutative analogs (2016) (https://arxiv.org/abs/1708.01317 )

[Bod15] Bodirsky, Manuel Ramsey classes: examples and constructions, Surveys in combinatorics 2015, Cambridge University Press (London Mathematical Society Lecture Note Series) Volume 424 (2015), pp. 1-48 | MR 3497266 | Zbl 1352.05183

[Bou98] Bourbaki, Nicolas Elements of Mathematics. General topology. Chapters 1–4, Springer (1998), vii+437 pages (Translated from the French, Reprint of the 1989 English translation) | Zbl 0894.54001

[BPT13] Bodirsky, Manuel; Pinsker, Michael; Tsankov, Todor Decidability of definability, J. Symb. Log., Volume 78 (2013) no. 4, pp. 1036-1054 | Article | MR 3156511 | Zbl 1327.03008

[BY18] Ben Yaacov, Itaï On a Roelcke-precompact Polish groups that cannot act transitively on a complete metric space, Isr. J. Math., Volume 224 (2018) no. 1, pp. 105-132 | MR 3799751 | Zbl 1400.37030

[BYMT17] Ben Yaacov, Itaï; Melleray, Julien; Tsankov, Todor Metrizable universal minimal flows of Polish groups have a comeagre orbit, Geom. Funct. Anal., Volume 27 (2017) no. 1, pp. 67-77 | MR 3613453 | Zbl 1364.54026

[BYT16] Ben Yaacov, Itaï; Tsankov, Todor Weakly almost periodic functions, model-theoretic stability, and minimality of topological groups, Trans. Am. Math. Soc., Volume 368 (2016) no. 11, pp. 8267-8294 | Article | MR 3546800 | Zbl 1350.22005

[dV93] de Vries, Jan Elements of topological dynamics, Kluwer Academic Publishers, Mathematics and its Applications, Volume 257 (1993) | MR 1249063 | Zbl 0783.54035

[EFH + 16] Eagle, Christophe J.; Farah, Ilijas; Hart, Bradd; Kadets, Boris; Kalashnyk, Vladyslav; Lupini, Martino Fraïssé limits of C * -algebras, J. Symb. Log., Volume 81 (2016) no. 2, pp. 755-773 | Article | Zbl 1383.03046

[EG17] Etesami, Omid; Ghadernezhad, Zaniar Convex Ramsey matrices and non-amenability of automophism groups of generic structures (2017) (https://arxiv.org/abs/1711.02049 )

[EHN16] Evans, David M.; Hubička, Jan; Nešetřil, Jaroslav Automorphism groups and Ramsey properties of sparse graphs (2016) (https://arxiv.org/abs/1801.01165 )

[Eng89] Engelking, Ryszard General topology, Heldermann Verlag, Sigma Series in Pure Mathematics, Volume 6 (1989) | Zbl 0684.54001

[Fra54] Fraïssé, Roland Sur l’extension aux relations de quelques propriétés des ordres, Ann. Sci. Éc. Norm. Supér., Volume 71 (1954), pp. 363-388 | Article | Zbl 0057.04206

[GKP18] Ghadernezhad, Zaniar; Khalilian, Hamed; Pourmahdian, Massoud Automorphism groups of generic structures: Extreme amenability and amenability, Fundam. Math., Volume 242 (2018) no. 1, pp. 1-23 | MR 3800754 | Zbl 06882269

[Gla76] Glasner, Shmuel Proximal flows, Springer, Lecture Notes in Mathematics, Volume 517 (1976), viii+153 pages | MR 474243 | Zbl 0322.54017

[Gla98] Glasner, Eli On minimal actions of Polish groups, Topology Appl., Volume 85 (1998) no. 1-3, pp. 119-125 | Article | MR 1617456 | Zbl 0923.54030

[GLR72] Graham, Roland L.; Leeb, Klaus; Rothschild, Bruce L. Ramsey’s theorem for a class of categories, Adv. Math., Volume 8 (1972), pp. 417-433 | Article | MR 306010 | Zbl 0243.18011

[GLR73] Graham, Roland L.; Leeb, Klaus; Rothschild, Bruce L. Errata: “Ramsey’s theorem for a class of categories”, Adv. Math., Volume 10 (1973), p. 326-327 | MR 314632 | Zbl 0252.18007

[GM83] Gromov, Mikhael; Milman, Vitali D. A topological application of the isoperimetric inequality, Am. J. Math., Volume 105 (1983) no. 4, pp. 843-854 | Article | MR 708367 | Zbl 0522.53039

[GM06] Glasner, Eli; Megrelishvili, Michael Hereditarily non-sensitive dynamical systems and linear representations, Colloq. Math., Volume 104 (2006) no. 2, pp. 223-283 | Article | MR 2197078 | Zbl 1094.54020

[GM08] Glasner, Eli; Megrelishvili, Michael New algebras of functions on topological groups arising from G-spaces, Fundam. Math., Volume 201 (2008) no. 1, pp. 1-51 | Article | MR 2439022

[GM13] Glasner, Eli; Megrelishvili, Michael Banach representations and affine compactifications of dynamical systems, Asymptotic geometric analysis, Springer (Fields Institute Communications) Volume 68 (2013), pp. 75-144 | Article | MR 3076149 | Zbl 1279.37012

[GP07] Giordano, Thierry; Pestov, Vladimir G. Some extremely amenable groups related to operator algebras and ergodic theory, J. Inst. Math. Jussieu, Volume 6 (2007), pp. 279-315 | Article | MR 2311665 | Zbl 1133.22001

[GR71] Graham, Roland L.; Rothschild, Bruce L. Ramsey’s theorem for n-parameter sets, Trans. Am. Math. Soc., Volume 159 (1971), pp. 257-292 | MR 284352 | Zbl 0233.05003

[Gro52] Grothendieck, Alexander Critères de compacité dans les espaces fonctionnels généraux, Am. J. Math., Volume 74 (1952), pp. 168-186 | Article | Zbl 0046.11702

[HN16] Hubička, Jan; Nešetřil, Jaroslav All those Ramsey classes (2016) (https://arxiv.org/abs/1606.07979 )

[Hod93] Hodges, Wilfrid Model theory, Cambridge University Press, Encyclopedia of Mathematics and Its Applications, Volume 42 (1993), xiii+772 pages | Zbl 0789.03031

[Iba16a] Ibarlucía, Tomas The dynamical hierarchy for Roelcke precompact Polish groups, Isr. J. Math., Volume 215 (2016) no. 2, pp. 965-1009 | Article | MR 3552300 | Zbl 1377.54044

[Iba16b] Ibarlucía, Tomas Méthodes de théorie des modèles pour l’étude de groupes topologiques, Université Claude Bernard – Lyon 1 (France) (2016) (Ph. D. Thesis)

[Kir73] Kirillov, Alexandre A. Representations of the infinite-dimensional unitary group, Dokl. Akad. Nauk SSSR, Volume 212 (1973), pp. 288-290 | MR 340487 | Zbl 0288.22020

[KPT05] Kechris, Alexander S.; Pestov, Vladimir G.; Todorcevic, Stevo Fraïssé limits, Ramsey theory, and topological dynamics of automorphism groups, Geom. Funct. Anal., Volume 15 (2005) no. 1, pp. 106-189 | Zbl 1084.54014

[KS13] Kubiś, Wiesław; Solecki, Sławomir A proof of uniqueness of the Gurariĭ space, Isr. J. Math., Volume 195 (2013) no. 1, pp. 449-456 | Article | Zbl 1290.46010

[Kub14] Kubiś, Wiesław Fraïssé sequences: category-theoretic approach to universal homogeneous structures, Ann. Pure Appl. Logic, Volume 165 (2014) no. 11, pp. 1755-1811 | Article | Zbl 1329.18002

[MNVTT16] Melleray, Julien; Nguyen Van Thé, Lionel; Tsankov, Todor Polish groups with metrizable universal minimal flows, Int. Math. Res. Not. (2016) no. 5, pp. 1285-1307 | Article | MR 3509926 | Zbl 1359.37023

[Moo13] Moore, Justin Amenability and Ramsey theory, Fundam. Math., Volume 220 (2013) no. 3, pp. 263-280 | Article | MR 3040674 | Zbl 1263.05114

[MT11] Melleray, Julien; Tsankov, Todor Extremely amenable groups via continuous logic (2011) (https://arxiv.org/abs/1404.4590 )

[Neš89] Nešetřil, Jaroslav For graphs there are only four types of hereditary Ramsey classes, J. Comb. Theory, Ser. B, Volume 46 (1989) no. 2, pp. 127-132 | Article | MR 992986 | Zbl 0736.05071

[NR77] Nešetřil, Jaroslav; Rödl, Vojtěch Partitions of finite relational and set systems, J. Comb. Theory, Ser. A, Volume 22 (1977) no. 3, pp. 289-312 | Article | MR 437351 | Zbl 0361.05017

[NR83] Nešetřil, Jaroslav; Rödl, Vojtěch Ramsey classes of set systems, J. Comb. Theory, Ser. A, Volume 34 (1983) no. 2, pp. 183-201 | Article | MR 692827 | Zbl 0515.05010

[NVT10] Nguyen Van Thé, Lionel Structural Ramsey theory of metric spaces and topological dynamics of isometry groups, Mem. Am. Math. Soc., Volume 206 (2010) no. 968, x+140 pages | Article | MR 2667917 | Zbl 1203.05159

[NVT15] Nguyen Van Thé, Lionel A survey on structural Ramsey theory and topological dynamics with the Kechris–Pestov–Todorcevic correspondence in mind, Zb. Rad. (Beogr.), Volume 17 (2015), pp. 189-207 (volume on Selected topics in combinatorial analysis, updated version available on arXiv) | MR 3362231 | Zbl 06749578

[NVT17] Nguyen Van Thé, Lionel Glasner’s problem for Polish groups with metrizable universal minimal flow (2017) (to appear in Ann. Inst. Fourier) | Zbl 07067423

[Pea07] Pearl, Elliott Open problems in topology. II, Elsevier (2007), xii+763 pages | MR 2367385 | Zbl 1158.54300

[Pes98] Pestov, Vladimir G. On free actions, minimal flows, and a problem by Ellis, Trans. Am. Math. Soc., Volume 350 (1998) no. 10, pp. 4149-4165 | Article | MR 1608494 | Zbl 0911.54034

[Pes02] Pestov, Vladimir G. Ramsey-Milman phenomenon, Urysohn metric spaces, and extremely amenable groups, Isr. J. Math., Volume 127 (2002), pp. 317-357 | Article | MR 1900705 | Zbl 1007.43001

[Pes06] Pestov, Vladimir G. Dynamics of infinite-dimensional groups. The Ramsey-Dvoretzky-Milman phenomenon, American Mathematical Society, University Lecture Series, Volume 40 (2006), viii+192 pages | Zbl 1123.37003

[PS16] Pawliuk, Michael; Sokić, Miodrag Amenability and unique ergodicity of automorphism groups of countable homogeneous directed graphs (2016) (https://arxiv.org/abs/1712.09461 )

[RD81] Roelcke, Walter; Dierolf, Susanne Uniform structures on topological groups and their quotients, McGraw-Hill International Book Co. (1981), xi+276 pages | Zbl 0489.22001

[Rup84] Ruppert, Wolfgang Compact semitopological semigroups: an intrinsic theory, Springer, Lecture Notes in Mathematics, Volume 1079 (1984), v+260 pages | Article | MR 762985 | Zbl 0606.22001

[Sol13] Solecki, Sławomir Abstract approach to finite Ramsey theory and a self-dual Ramsey theorem, Adv. Math., Volume 248 (2013), pp. 1156-1198 | Article | MR 3107538 | Zbl 1283.05176

[Sol14] Solecki, Sławomir; Jang, Sun Young; Kim, Young Rock; Lee, Dae-Woong; Yie, Ikkwon Recent developments in finite Ramsey theory: Foundational aspects and connections with dynamics, Proceedings of the International Congress of Mathematicians, Volume 2 (2014), pp. 103-115

[Tod10] Todorcevic, Stevo Introduction to Ramsey spaces, Princeton University Press, Annals of Mathematics Studies, Volume 174 (2010), vii+287 pages | MR 2603812 | Zbl 1205.05001

[Tsa12] Tsankov, Todor Unitary representations of oligomorphic groups., Geom. Funct. Anal., Volume 22 (2012) no. 2, pp. 528-555 | Article | MR 2929072 | Zbl 1252.22003

[Tsa14] Tsankov, Todor Automorphism groups and their actions (2014) (Habilitation memoir)

[Usp01] Uspenskij, Vladimir V. The Roelcke compactification of groups of homeomorphisms, Topology Appl., Volume 111 (2001) no. 1-2, pp. 195-205 | Article | MR 1806040 | Zbl 0966.22001

[Usp02] Uspenskij, Vladimir V. Compactifications of topological groups, Proceedings of the Ninth Prague Topological Symposium (2001), Topology Atlas (2002), pp. 331-346 | Zbl 0994.22003

[Usp08] Uspenskij, Vladimir V. On subgroups of minimal topological groups, Topology Appl., Volume 155 (2008) no. 14, pp. 1580-1606 | Article | MR 2435151 | Zbl 1166.22002

[Zuc14] Zucker, Andy Amenability and unique ergodicity of automorphism groups of Fraïssé structures, Fundam. Math., Volume 226 (2014) no. 1, pp. 41-62 | Article | MR 3208294 | Zbl 140.37022

[Zuc16] Zucker, Andy Topological dynamics of automorphism groups, ultrafilter combinatorics, and the generic point problem, Trans. Am. Math. Soc., Volume 368 (2016) no. 9, pp. 6715-6740 | Article | MR 3461049 | Zbl 1359.37024